Utilize este identificador para referenciar este registo:
|Título:||Strychnine Intoxication: A Case Report|
|Citação:||J Med Cases. 2013;4(6):385-388|
|Resumo:||Strychnine acts as an inhibitor of post-synaptic neuronal inhibition and intoxication leads to distinct clinical manifestations which may culminate in death. Since its commercialization is prohibited in most countries, cases of strychnine intoxication are now rare. We present a case of an elderly patient who voluntarily ingested a white powder thought to be strychnine. He developed myoclonus, startle response, and episodes of generalized muscle contractions accompanied by respiratory arrest in one occasion. Diazepam, valproic acid and supportive treatments were able to control manifestations, however the patient died after 2 days. Our aim is to alert clinicians that, despite its rarity, strychnine intoxication may still be seen in emergency departments, and clinical outcome can be influenced by rapid recognition and timely institution of adequate treatment.|
|Aparece nas colecções:||HB - MED INT - Artigos|
Ficheiros deste registo:
|J Med Cases.pdf||316,96 kB||Adobe PDF||Ver/Abrir|
Todos os registos no repositório estão protegidos por leis de copyright, com todos os direitos reservados.